For the past 6 months I have noticed a slow but progressive hearing loss in both ears. Audiology tests at ENT's the past 2 years indicate a hearing loss in the 'normal range' from 500 to 3000 hz of about 50 db from 1000 to 1500 hz in both ears, and getting worse. Now it is 70 db in the 1000 to 1500 hz range. (Also have a constant pressure sensation in both ears.)
I used to take 400 mg ibuprophen daily for many years due to a torn rotator cuff , but quit taking it 2 years ago. I would think that the ototoxic effect of the ibuprophen would subside once the ibuprophen was discontinued.
What could be causing this continuous hearing loss?
Are there any supplements/vitamins that can aid in slowing hearing loss (like vitamin D3, Folic acid, zinc, what else?)
Thanks for any replies.
Has an ENT specialist seen these audiograms? Have you been given a diagnosis? For some types of hearing loss (Otosclerosis, for example) there are medical treatments that may slow or stop the progression. However, the specific diagnosis must first be made. Don't waste your money on "hearing rejuvenation products". Get the facts and follow your doc's advice.
There are many possible causes of hearing loss, see an ENT. As one possible cause, please consider food allergies, esp. type-3 "IgG" allergies (something most ENT's dismiss). See my Journal entry for details on how I was cured. I would esp. consider this if you react well to zinc, steroids or any other chemical or food that suppresses the auto-immune system.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.